Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jennyjen2269

accutane & eating disorders?

Recommended Posts

just curious if anyone has or heard of developing an eating disorder while on accutane. i think i may be on the verge of developing an eating disorder but im still not even sure about it. and i dont wanna bring it up to family or friends and freak them out just yet until i get more info and if accutane could be a cause and if it will go away once im off the medication.

thanks any input would be helpful!

Link to comment
Share on other sites

on accutane i eat a lot more, sometimes it feels like im never full. the only time i ever find my eating habits are normal are the week following my period.

but the thing thats bugging me is it feels like i HAVE to eat. like someone with cigarettes but its with food for me. its weird i used to be able to control what i eat and when i eat but it feels like now i cant. and im very body conscious. im not overweight at all i weight about 107 and im 5 ft tall, and i know i shouldnt be as concerned as i am. everyone tells me i look great, im tiny cute etc.

the thing thats bothering me most is i feel like i wanna make myself throw up now after eating. i've attempted a few times and stopped myself and actually only went through with it once :(

i know its bad but i feel like i cant control it. its kinda scary.

sorry for all the detail but i wanna get as much input as possible.

i only have a month or 2 left on the drug. i was on accutane a few years back and didnt experience this. i did experience the eating increase but not the other stuff.

Link to comment
Share on other sites

Well, I know it does cause anorexia...I don't know about bulemia.(sp)..You can eat healthy fatty foods. Might want to speak to someone so you don't develop to a habit that might hurt your health.

Oh, and try exercising.

good luck

Edited by oli girl
Link to comment
Share on other sites

Are you able to control the urges of what types of foods you eat or are you craving stuff you don't normally eat? What I mean is, do you think you'd be able to work around feeling hungry all the time by pigging out on fresh fruit and veggies so you don't feel guilty? I wish I had some kind of useful input for you. :(

Link to comment
Share on other sites

hey,

don't want to be a conservative nelly, but I doubt its the tane. I mean maybe it is causing minor depression so you now somehow see yourself in a different way but idk.

I'd say wait it out and control your habits. They are probably occurred without being initiated by the tane. In the winter, you need more food b.c of the cold... maybe thats it? or maybe your eating when bored? idk but just hold yourself to a sufficient but not excessive diet plan.

gluck

Link to comment
Share on other sites

Guest tofupup

As some one who once had an eating disorder (not caused by accutane), I do not think that the accutane is causing your situation.

Eating disorders can take hold if you're in an obessive mindset that you can't shake. So, if accutane is making you obsess, then it could be setting you up for a bad pattern, with bad things to come.

If you need to know for future reference, the way I broke the obsesssive pattern (and cured the 10-year-long eating disorder) was by taking prozac (sometimes used to treat OCD, and in my case, bulimia).

Link to comment
Share on other sites

I think it's worth mentioning to your doctor either way. It very possibly could be a depression issue. Be careful......................glad your asking!

Link to comment
Share on other sites

my eating habits before accutane used to be like crazy craving food but now 2nd week on accutane got my IB and all that junk and one key side effect is i barley eat i mean i eat healthy strong full meals but i never snack or anything like i used to which is good i can lose some weight and be healthy so yeah goodluck

Link to comment
Share on other sites

Accutane lessened my appetite for food, however it has made me a lot more thirsty than before. I drink water so much more now compared to before. They say sometimes people can't tell apart the feeling of being thirsty to being hungry, so maybe you are just thirsty all the time jennyjen2269 and not always hungry for food?

Link to comment
Share on other sites

My advice would be to discuss these concerns with your doctor as soon as possible. Especially, if these urges and conditions persist. I've had a similar experience in the past when I started taking accutane. It's hard to say if it was a result of the accutane. But I believe it worsened the situation.

I would speak with you doctor and if you need help don't be afraid to ask for it.

Link to comment
Share on other sites

My advice would be to discuss these concerns with your doctor as soon as possible. Especially, if these urges and conditions persist. I've had a similar experience in the past when I started taking accutane. It's hard to say if it was a result of the accutane. But I believe it worsened the situation.

I would speak with you doctor and if you need help don't be afraid to ask for it.

I already have an eating disorder only 3 weeks into my course. Most of it is healthy foods though which I am proud of. I have cut out soda, butter, milk, coffee/tea and most things processed, which has had a mental impact on the amount I eat simply because I am eating healthy foods so my mind tells me there is no harm in eating a lot of it.

This is my second course of accutane and I must mention that on my first i gained 12 kg over my 5 month course of accutane. I gained from 62 kg to 74. Now I weigh around 79kg and I still am pretty slim for my height 5ft11in.

So to answer your question, yes, for me at least accutane is giving me eating disorders.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×